# SDR FQAR201501102005

- Difficulty date: January 11, 2015
- Submitted: January 12, 2015
- Operation: General aviation
- Aircraft: N4166H
- Make and model: Piper PA-28-181
- Aircraft serial: 2843119
- Aircraft time: 11,173 hours
- Engine: Lyc O360A4M
- System (JASC): 7602 · Mixture Control
- Part: Cable
- Part number: 455352
- Condition: Separated
- Location: Mixture
- Part time: 5,533 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE IP & SP WERE HAD RETURNED TO THE APRON AFTER AN UNEVENTFUL FLIGHT. THE SP WAS ACTIONING THE ENGINE SHUTDOWN CHECKLIST; WHEN THE MIXTURE WAS MOVED TO THE IDLE CUTOFF POSITION, THE ENGINE DID NOT SHUTDOWN. THE PILOTS WERE FORCED TO SHUTDOWN THE ENGINE BY SELECTING THE FUEL SELECTOR TO OFF.  MAINTENANCE CONFIRMED THE SQUAWK AND DISCOVERED THAT THE MIXTURE CABLE HAD COMPLETELY SEPARATED INSIDE OF THE OUTER SLEEVE, NEAR THE SWAGE AT THE CARBURETOR END.  THIS WEAR WAS NOT VISIBLE DURING INSPECTION BECAUSE THE OUTER SLEEVE COMPLETELY HIDES THE INNER CONTROL CABLE. THE ONLY WAY TO SEE THE INNER CABLE IS TO PULL THE SWAGE APART, WHICH DESTROYS THE CABLE.
